Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 24, NWS Buffalo, NY

June 26, 20094 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 26, 2009, 1:34 PM EDT for 4 counties in New York. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2009, 1:34 PM EDT (17:34 UTC)
Expired
Jun 26, 2009, 2:30 PM EDT
In force
56 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Cayuga County, NY, Monroe County, NY, Ontario County, NY, Wayne County, NY

The radar

The Binghamton radar (KBGM), 124 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 1:37 PM EDTTSTM WND DMGWalworth, NYNUMEROUS TREES DOWN
Jun 26, 1:55 PM EDTTSTM WND DMGNewark, NYMANY TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 12:32 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 974 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
974 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 261734
SVRBUF
NYC011-055-069-117-261830-
/O.NEW.KBUF.SV.W.0024.090626T1734Z-090626T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
134 PM EDT FRI JUN 26 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CAYUGA COUNTY IN CENTRAL NEW YORK
  SOUTHEASTERN MONROE COUNTY IN WESTERN NEW YORK
  NORTHERN ONTARIO COUNTY IN WESTERN NEW YORK
  WAYNE COUNTY IN WESTERN NEW YORK

* UNTIL 230 PM EDT

* AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
   THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CATO TO
  FAIRPORT...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF
  FULTON TO FAIRPORT...AND MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VICTOR AND CATO BY 145 PM EDT...
  BRISTOL BY 150 PM EDT...
  PALMYRA BY 200 PM EDT...
  LYONS AND CLYDE BY 205 PM EDT...
  NEWARK AND CANANDAIGUA BY 210 PM EDT...
  CLIFTON SPRINGS BY 225 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4297 7755 4320 7743 4327 7660 4326 7660
      4325 7648 4303 7648 4303 7667 4301 7695
      4287 7695 4284 7697 4283 7748
TIME...MOT...LOC 1734Z 296DEG 17KT 4319 7659 4311 7739

$$

ZAFF
2 follow-up statements
000 
WWUS51 KBUF 261758
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
158 PM EDT FRI JUN 26 2009

NYC011-055-069-117-261830-
/O.CON.KBUF.SV.W.0024.000000T0000Z-090626T1830Z/
ONTARIO NY-WAYNE NY-MONROE NY-CAYUGA NY-
158 PM EDT FRI JUN 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTH CENTRAL CAYUGA...SOUTHEASTERN MONROE...WAYNE AND NORTHERN
ONTARIO COUNTIES...

AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
MERIDIAN TO PALMYRA...MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LYONS AND CLYDE BY 205 PM EDT...
  SHORTSVILLE AND NEWARK AND MANCHESTER BY 210 PM EDT...
  SAVANNAH BY 215 PM EDT...
  CLIFTON SPRINGS BY 225 PM EDT...
  PORT BYRON AND WEEDSPORT AND PHELPS BY 230 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4297 7755 4320 7743 4327 7660 4326 7660
      4325 7648 4303 7648 4303 7667 4301 7695
      4287 7695 4284 7697 4283 7748
TIME...MOT...LOC 1758Z 296DEG 17KT 4314 7645 4306 7725

$$

ZAFF
000 
WWUS51 KBUF 261831
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
231 PM EDT FRI JUN 26 2009

NYC011-055-069-117-261839-
/O.EXP.KBUF.SV.W.0024.000000T0000Z-090626T1830Z/
ONTARIO NY-WAYNE NY-MONROE NY-CAYUGA NY-
231 PM EDT FRI JUN 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CAYUGA...
SOUTHEASTERN MONROE...WAYNE AND NORTHERN ONTARIO COUNTIES WILL EXPIRE
AT 230 PM EDT...

AT 229 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED 
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE  A NEW WARNING IS 
IN EFFECT FOR ONTARIO COUNTY.  PLEASE SEE THE LATEST SEVERE 
THUNDERSTORM WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR WESTERN NEW YORK.

LAT...LON 4297 7755 4320 7743 4327 7660 4326 7660
      4325 7648 4303 7648 4303 7667 4301 7695
      4287 7695 4284 7697 4283 7748
TIME...MOT...LOC 1829Z 296DEG 17KT 4307 7627 4300 7707

$$

ZAFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:32 PM EDT, 2 minutes earlier.

Area forecast discussion, Jun 26, 1:32 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
132 PM EDT FRI JUN 26 2009

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE REGION THIS AFTERNOON
SETTING OFF A FEW SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL
THEN MOVE EAST ACROSS THE GREAT LAKES AND PROVIDE FINE SEASONAL
WEATHER ON SATURDAY. ANOTHER UPPER LOW WILL APPROACH LATER SUNDAY
WITH THE THREAT OF SHOWERS. THIS LOW WILL REMAIN NEARLY STATIONARY
OVER THE EASTERN LAKES THROUGH AT LEAST WEDNESDAY WHICH WILL
RESULT IN UNSETTLED WEATHER FOR MOST OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SHWRS/TSTMS CONTINUE TO FIRE ACROSS THE EASTERN/SOUTHERN SECTIONS
OF THE CWA WHERE THE SVR TSTM WATCH IS IN EFFECT. ALTHOUGH THE
NIAGARA FRONTIER MAY SEE AN ISOLATED LEFTOVER SHWR BUF/IAG IS
PRETTY MUCH WOODS AS FAR AS TSTM/SVR GOES. THE EXPECTED
INSTABILITY THIS AFTN WILL BE PLENTY STRONG ENOUGH / LIS OF -4 TO
-9 AND SBCAPES OF 1000-1500 J/KG / AND DEEP ENOUGH TO ONCE AGAIN
LEAD TO THE POTENTIAL FOR SOME STRONG TO MARGINALLY SEVERE PULSE
STORMS...ESPECIALLY CONSIDERING THE CONTINUED WEST-NORTHWESTERLY
FLOW ALOFT.

RATHER THAN GENERAL 40 POP ACROSS THE AREA WILL SHOW A TREND
TOWARD HIGHER POPS TO THE EAST WITH DECREASING POPS WEST.

ANY DIURNAL CONVECTION FROM THIS AFTERNOON SHOULD GRADUALLY DIE DOWN
THIS EVENING WITH THE LOSS OF DIURNAL HEATING...WITH THE EXCEPTION
OF AREAS EAST OF LAKE ONTARIO WHERE A SHOWER THREAT SHOULD LINGER
THROUGH THE NIGHT GIVEN THE CLOSER PROXIMITY TO THE UPPER LOW OVER
NEW ENGLAND.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE RIDGE OVER THE UPPER GREAT LAKES WILL EASE ACROSS THE OHIO
VALLEY AND EASTERN GREAT LAKES SATURDAY AND SATURDAY NIGHT. WILL
AGAIN INCLUDE THE MENTION OF A BRIEF SHOWER OR TWO EAST OF LAKE
ONTARIO DURING THE DAY SATURDAY...HOWEVER THE VAST MAJORITY OF
SATURDAY AND SATURDAY NIGHT SHOULD BE RAINFREE. PARTLY TO MOSTLY
SUNNY SKIES AND H85 TEMPS OF +14C WILL SUPPORT MAX TEMPS IN THE
UPPER 70S TO LOWER 80S.

ON SUNDAY...CONDITIONS WILL DETERIORATE FROM WEST TO EAST AS A
STRONG DIGGING SHORTWAVE OVER THE UPPER GREAT LAKES WILL CIRCULATE A
COLD FRONT ACROSS THE REGION. THERE IS SOME DISCREPANCY IN THE
TIMING AMONG THE MODELS WITH THE GFS FASTEST AND ECMWF SLOWER AND
HOLDING SHOWERS OFF UNTIL SUN EVENING. DELAYED THE POPS UNTIL THE
AFTERNOON AND LOWERED POPS A TOUCH. THIS ACTIVITY WILL BE
WEAKENING AS IT ENCOUNTERS SUBSIDENCE OVER OUR AREA ON BACKSIDE OF
SLOWLY DEPARTING UPPER LOW OVER NEW ENGLAND...A TRAFFIC JAM OF
SORTS.

A DRY SLOT WILL THEN WORK ITS WAY NORTHWARDS ACROSS OUR REGION IN
THE WAKE OF THE COLD FRONT SUNDAY NIGHT. THIS SHOULD ALLOW THE BULK
OF ANY LEFTOVER SHOWERS TO END FROM WEST TO EAST.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THIS PERIOD WILL BE QUITE UNSETTLED AS AN ANOMALOUSLY DEEP H5 CLOSED
LOW WILL BE NEARLY STATIONARY OVER THE EASTERN GREAT LAKES. WHILE
THERE WILL BE FREQUENT RAINFREE PERIODS...SOME FOR AS LONG AS 3 TO 6
HOURS...THERE WILL ALSO BE FAIRLY WIDESPREAD SHOWER ACTIVITY. WILL
COVER THE BULK OF THIS PERIOD WITH CHC POPS FOR SHOWERS AND FINE
TUNE AS THE EVENT UNFOLDS AND BECOMES MORE MANAGEABLE BY THE
GUIDANCE PACKAGES. WILL INCLUDE THUNDER IN MONDAYS FORECAST ONLY AS
REGION WILL BE ON EAST (WARMER) SIDE OF UPPER LOW THEN.

ALONG WITH THE FREQUENT SHOWERS...TEMPS DURING THIS PERIOD WILL
AVERAGE A FEW DEGREES BELOW NORMAL.

THE NICEST DAY OF THIS STRETCH WILL LIKELY BE THURSDAY AS THE CLOSED
LOW WILL START TO OPEN UP AND LIFT OUT TO OUR EAST.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
WEST OF THE GENESEE VALLEY...EXPECT ONLY AN ISOLATED LINGERING
SHOWERS AS THE SHORTWAVE HAS MOVED THROUGH THAT REGION. EAST OF
THE GENESEE VALLEY...STRONG TSTMS CONTINUE TO MOVE ACROSS THE
REGION. THESE STORMS WILL PRODUCE STRONG WIND GUSTS AND HAIL
(REPORTS UP TO AN INCH HAVE ALREADY BEEN RECEIVED). THE ACTIVITY
WILL SLOWLY WANE AFTER SUNSET...EXCEPT EAST OF LAKE ONTARIO WHERE
SCATTERED SHOWERS WILL PERSIST THROUGH THE NIGHT. GENERAL VFR
CONDITIONS WILL BE THE RULE OUTSIDE OF ANY SHOWERS AND
STORMS...WITH REDUCTIONS TO IFR POSSIBLE WITHIN WHATEVER ACTIVITY
MANAGES TO DEVELOP.

OUTLOOK...
SATURDAY...VFR.
SUNDAY THROUGH TUESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS.

&&

.MARINE...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE THE RULE THROUGH THIS
EVENING WITH CONDITIONS IMPROVING OVERNIGHT THROUGH SUNDAY
MORNING WITH GENERALLY LIGHT WINDS. AN UPPER LOW WILL APPROACH THE
AREA ON MONDAY AND LINGER THROUGH WEDNESDAY...BUT ITS ASSOCIATED
SURFACE LOW WILL LIE VERY CLOSE TO OUR AREA...SO WINDS WILL NOT BE
A FACTOR. THERE WILL BE SHOWER THREAT DAILY...WITH HIGHEST
POSSIBILITIES DURING THE AFTERNOON AND EARLY EVENING HOURS EACH
DAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SFM
NEAR TERM...LEVAN
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...LEVAN
MARINE...LEVAN
Hazardous weather outlook, Jun 26, 5:18 AM EDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
518 AM EDT FRI JUN 26 2009

NYZ001>008-010>014-019>021-085-270930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
518 AM EDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-270930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
518 AM EDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

In the hours before

Local storm report, Jun 26, 12:49 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1249 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             N BROCKPORT             43.22N 77.94W
06/26/2009  M0.75 INCH       MONROE             NY   TRAINED SPOTTER

&&

LEVAN
Special weather statement, Jun 26, 1:15 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
115 PM EDT FRI JUN 26 2009

NYZ012-013-021-261745-
ALLEGANY NY-LIVINGSTON NY-WYOMING NY-
115 PM EDT FRI JUN 26 2009

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
  SOUTHEAST OF ALFRED TO 25 MILES SOUTH OF BLISS...AND MOVING
  SOUTHEAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE OVER THE SOUTHERN THIRD OF ALLEGANY
COUNTY THROUGH 2 PM EDT.

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

RSH
Special weather statement, Jun 26, 1:17 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
117 PM EDT FRI JUN 26 2009

NYZ020-021-261745-
ALLEGANY NY-CATTARAUGUS NY-
117 PM EDT FRI JUN 26 2009

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
  NORTHEAST OF WHITESVILLE TO CUBA...AND MOVING NORTHEAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE OVER THE SOUTHERN THIRD OF ALLEGANY
  COUNTY THROUGH 2 PM EDT AND WILL BE NEAR BELMONT AT 125 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

RSH
Local storm report, Jun 26, 1:21 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
121 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             GREECE                  43.21N 77.70W
06/26/2009  M1.00 INCH       MONROE             NY   AMATEUR RADIO

0110 PM     HAIL             ROCHESTER               43.17N 77.62W
06/26/2009  M1.00 INCH       MONROE             NY   COAST GUARD

&&

MPUKAJLO

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:01 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Wyoming31 min
Jun 25, 8:10 PM EDTSpecial Marine WarningBUF37 min
Jun 25, 8:14 PM EDTSpecial Marine WarningBUF31 min
Jun 26, 5:43 AM EDTSevere Thunderstorm WarningBUFCayuga, Wayne62 min
Jun 26, 12:10 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe65 min
Jun 26, 12:17 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston37 min
Jun 26, 12:28 PM EDTSpecial Marine WarningBUF44 min
Jun 26, 12:41 PM EDTSevere Thunderstorm WarningBUFMonroe, Orleans, Wayne64 min
Jun 26, 12:50 PM EDTSpecial Marine WarningBUF55 min
Jun 26, 1:06 PM EDTSpecial Marine WarningBUF84 min
Jun 26, 1:09 PM EDTSevere Thunderstorm WarningBUFMonroe66 min
Jun 26, 1:32 PM EDTFlash Flood WarningBUFMonroe, Ontario, Wayne3 hr
Jun 26, 1:34 PM EDTSevere Thunderstorm WarningBUFAllegany29 min
Jun 26, 1:47 PM EDTFlash Flood WarningBUFAllegany3 hr
Jun 26, 2:23 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario67 min
Jun 26, 2:47 PM EDTSpecial Marine WarningBUF88 min
Jun 26, 3:11 PM EDTSevere Thunderstorm WarningBUFJefferson49 min
Jun 26, 3:46 PM EDTSevere Thunderstorm WarningBUFJefferson, Oswego31 min
Jun 26, 4:13 PM EDTSpecial Marine WarningBUF30 min
Jun 26, 4:39 PM EDTFlash Flood WarningBUFWyoming87 min
Jun 26, 5:27 PM EDTSpecial Marine WarningBUF32 min

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.